Hail, Yuma
- When
- May 15, 3:30 PM MST
- Where
- Yuma County, 2 mi E of Clarkville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.383, -102.583
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 15, 12:40 PM MST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 140 PM MDT SUN MAY 15 2005 .DISCUSSION... 18Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATED NORTHWEST FLOW WITH RIDGING ALOFT ACROSS THE CWA. A WEAK VORT MAX WAS LOCATED OVER EASTERN WYOMING. VISIBLE IMAGERY SHOWING AREA OF STRATO CU DEVELOPING ALONG KS/CO BORDER ALONG AXIS OF 45-50 TDS. WEAK SFC PRESSURE FALLS WERE LOCATED ACROSS MUCH OF THE CWA...WITH STRONGER AREA OF 2-3 MB/3HOURS NOTED AHEAD OF APPROACHING SHORTWAVE ACROSS WESTERN NEBRASKA. FOR TONIGHT...PRIMARY CONCERN WILL ONCE AGAIN BE CHANCES FOR ANY EARLY EVENING THUNDER CHANCES...THEN TEMPS AND FOG POTENTIAL OVERNIGHT. AS MENTIONED BEFORE...MOISTURE/INSTABILITY AXIS BEGINNING TO SET UP ACROSS THE WESTERN CWA. AREA OF CONVERGENCE SHOULD CONTINUE TO DEVELOP ACROSS NORTHEAST COLORADO IN RESPONSE TO APPROACHING VORT MAX. WOULD EXPECT A FEW STORMS TO FIRE OFF IN THIS AREA AND TRACK EASTWARD INTO BETTER MOISTURE ACROSS NORTHWEST CWA. A FEW STORMS COULD FORM FARTHER SOUTH DUE TO ELEVATED HEATING...BUT LOOKS LIKE BEST CHANCE WILL BE ACROSS NORTHWEST. IF ANY THUNDERSTORM CAN GET GOING...COULD SEE ANY ISOLATED SVR STORM AS DEEP LAYER SHEAR IS AROUND 40 KTS. THESE SHOULD BE VERY DIURNALLY DRIVEN AND POTENTIAL WILL DECREASE RAPIDLY AFTER 00Z. NOT TO SURE ABOUT THE FOG POTENTIAL TONIGHT AS SOUTHERLY WINDS MAY HOLD TEMPS UP...BUT WITH INCREASING MOISTURE ADVECTION CANT TOTALLY RULE IT OUT SO WILL KEEP PATCHY MENTION GOING. MONDAY...THUNDER CHANCES WILL ONCE AGAIN BE PRIMARY WX CONCERN AS DRYLINE SHARPENS ACROSS THE WESTERN CWA IS RESPONSE TO DEEPENING LEE SIDE TROUGH. SFC CONVERGENCE LOOKS A BIT STRONGER THAN LAST FEW RUNS...AND ACTUALLY 0-1KM CONVERGENCE SHOWS A NICE AXIS ALONG THE DRYLINE. ONLY CONCERN IS TIMING OF MID LEVEL SHORT WAVE...LOOKS TO BE RIGHT ON TOP OF CWA BY 18Z...AND AM A LITTLE CONCERNED THAT SUBSIDENCE BEHIND THIS WAVE MAY INHIBIT TSRA DEVELOPMENT...BUT LOW POPS SEEM WARRANTED. IF CAP CAN BREAK SHEAR/INSTABILITY PARAMETERS WOULD FAVOR A FEW SVR STORMS. TUESDAY-WEDNESDAY...TUESDAY STILL LOOKS TO HAVE THE GREATEST POTENTIAL FOR THUNDERSTORMS AS STRONG NEGATIVE TILT TROUGH KICKS OUT OF THE ROCKIES. ONLY MADE A FEW MINOR CHANGES TO GOING WX/POP FORECAST...MAINLY TO UP POPS IN NORTHWEST CWA. WILL ALSO HAVE TO WATCH FOR POSSIBLE WIND ADVISORY ACROSS EASTERN CWA AS TIGHT SFC GRADIENT WILL LEAD TO WIND SPEEDS IN THE MIXED LAYER AVERAGING AROUND 27 KTS. SECOND WIND CONCERN WILL BE WHEN COLD FRONT DROPS SOUTH ACROSS THE CWA IN THE EVENING TUESDAY. ETA SHOWING RATHER STRONG PRESSURE CHANGE COUPLET...COUPLED WITH STEEP LOW LEVEL LAPSE RATES AHEAD OF FRONT. CAA ADVECTION MAX ALSO LINES UP WELL IN THIS AREA. UPPED WINDS BEHIND THE FRONT TO ACCOUNT FOR THIS...BUT THIS FEATURE WILL HAVE TO BE MONITORED. AFTER TUESDAY EVENING...MODELS REALLY BEGIN TO DIVERGE WITH HANDLING OF TROUGH PASSAGE. 12Z GFS REALLY DEEPENS THE LOW OVER THE DAKOTAS AND THUS REALLY CHANGES FLOW PATTERN ACROSS THE CWA AND DELAYS ONSET OF H500 RIDGING. THIS LOOKS RATHER SPURIOUS AS IT WAS MAJOR DIFFERENCE FROM GFS TRENDS AND NOT SUPPORTED BY 00Z ENSEMBLES...THUS DID NOT MUCH STOCK INTO 12Z GFS FORECAST FOR WEDNESDAY ON. IN THE EXTENDED (THURSDAY-SUNDAY)...MEDIUM RANGE MODELS CONTINUE TO HAVE A VERY DIFFICULT TIME ON AGREEING ON THE EVOLUTION OF THE H500 RIDGE ACROSS CENTRAL CONUS THROUGHOUT THE PERIOD. GFS HAS DONE A MAJOR FLIP-FLOP AND IS NOW TRENDING STRONGER/MORE AMPLIFIED WITH RIDGE FOR THURS-FRI. THIS WAS SUPPORTED BY YESTERDAY AND TODAYS ECMWF AND ENSEMBLE MEMBERS NOW CLUSTERING ON THAT SOLUTION. WITH THAT IN MIND...AM GOING TO UP HIGHS 5 TO 10 DEGREES IN THIS PERIOD. GFS TRYING TO ADVERTISE RIDGE BEGINNING TO BREAK DOWN SAT AND SUNDAY WITH RATHER STRONG COLD FRONT MOVING OVER THE CWA. ECMWF HOWEVER REMAINS FIRM IN HOLDING RIDGE IN PLACE. BY THIS PERIOD GFS ENSEMBLE MEMBERS REALLY ALL OF THE PLACE...BUT WHAT LITTLE CLUSTERING THERE IS WOULD SUPPORT A SLOWER BREAKDOWN OF THE RIDGE. THIS SEEMS MORE REASONABLE BASED EXPECTED STRENGTH OF RIDGING AND THUS WENT ABOVE GUIDANCE FOR THE WEEKEND. ALSO WILL KEEP PERIOD DRY FOR NOW AS NOT ENOUGH CONFIDENCE IN TIMING/POSITION OF THE FRONTAL BOUNDARY TO MENTION POPS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN MAY 15 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1045 AM MDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED LATE AFTERNOON THUNDERSTORMS ARE EXPECTED ACROSS EASTERN COLORADO. THESE STORMS WILL MOVE EAST ACROSS THE WESTERN PORTIONS OF THE TRI-STATE REGION THROUGH THE EVENING. ALTHOUGH ANY THUNDERSTORM CAN PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND AGAIN ON TUESDAY AS AN UPPER LEVEL STORM MOVES INTO THE ROCKIES. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE BOTH DAYS WITH A BETTER CHANCE FOR SEVERE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOCKHART
The Goodland radar (KGLD), 136 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
4 hail. Local standard time, as filed.
Hail covered the ground.
One to two inches of hail on ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454164, 5454163, 5454165, 5454166.